newly diagnosed "hyperthyroidism"

Hi I'm new to the group and am hoping to gain some knowledge and learn from all of your experiences with hyperthyroidism. I went to Drs early last week with tremors, shakes, weight loss and tiredness. Bloods taken and within 48hrs Dr called back to say that I was indeed suffering with an overactive thyroid and results were high. (I will take note of numbers on next visit). I have been prescribed 40mg Carbimazole and 40mg twice a day of propranolol. I am in the middle of the second week from diagnosis and I feel awful. Extreme tiredness, emotional, feel awful. I have been referred to Endo consultant for scans which should be within the next 2 weeks.

How long am I going to feel like this? It's hard to explain to family members how I'll I feel as I actually look quite well.

Any advice would be much appreciated. 👀

3 Replies

oldestnewest
  • Hi there Tilly43,

    I understand how you're feeling at the moment. Carbimazole was a life saver for me. It's really important to get your levels checked every 4-6 weeks after which depending on your results, titrate your carbimazole.

    It's all really confusing at the start but you will begin to feel better once the carbimazole kicks in and your levels lower. For now don't worry about your tsh as its always last to change. Keep an eye on your t4 and t3 levels and adjust carbimazole according to blood results. Some peoples levels come down very quickly and they end up hypo from being overmedicated that's why it's sooo important at this stage to get checked every 4-6weeks. For others like me, my levels were just plain old stubborn and it took quite some time and after 2 and half years I'm now reached a maintenance dose..

    The propranalol will help with the shakes and palpitations if you have them. If your finding that your still experiencing those symptoms, it might be worth asking your GP for slow release propranalol.

    You're body is going through a lot at the moment as its on constant full overdrive, like being at the gym 24/7, so try to be kind to yourself and rest as much as you possibly can. I had to take 3months off work as I was becoming a stretcher case and pushed myself too far. I did go back to work too early but that's just who I am 😜 It takes time but you will start to feel better.

  • Hi Joy

    Thanks for the reply, I think I was hoping there was going to be quick fix as a self employed business owner and mother I haven't really got the time to feel this low but the reality is I have to listen to my body and rest up.

    Blood test this afternoon so fingers crossed results will say in a couple of days that levels have come down.

    Take care

    Tilly

  • Hi. Have been taking Carbimazole . After 5-6 weeks I was feeling back to normal. I had all your symptoms . Horrible experience. I work for long hours and work can be very physical. Riptide took at least 4 weeks to begin to feel better. Was on a real high. Yesterday results came back having levels gone below normal. Have been taken off it now today and I am very worried about how quickly it will rise to hyper levels again. I had the condition for so long I had forgotten how good life is when feeling good. Have to go back for bloods in 3 weeks. There were abnormalities with my liver also . Another reason to stop. Another reason also never to neglect regular blood tests. .....says she who was not with doctor for five years before all this . Good luck . Hang in there you will soon be feeling so much better and really appreciating it.

You may also like...